Severe tumor lysis syndrome following splenic irradiation

Theodor Schifter, Amos Cohen, Uri H. Lewinski

Research output: Contribution to journalArticlepeer-review

Abstract

A 72-year-old man suffering from non-Hodgkin's lymphoma is described. After failing to respond to chlorambucil-prednisone regimen for three months, he was treated by splenic irradiation (total dose 500 cGY) in 10 consecutive daily doses. Two days after the last irradiation, the patient developed acute tumor lysis syndrome (TLS) with extreme blood levels of uric acid (33.7 mg/dl), phosphorus (13.7 mg/dl), potassium (6.08 mEq/l), and calcium (6.8 mg/dl). It should be remembered that the acute TLS, which usually occurs following chemotherapy, can also be radiation-induced.

Original languageEnglish
Pages (from-to)75-76
Number of pages2
JournalAmerican Journal of Hematology
Volume60
Issue number1
DOIs
StatePublished - 1999

Keywords

  • Acute renal failure
  • Radiation therapy
  • Splenic irradiation
  • Tumor lysis syndrome

Fingerprint

Dive into the research topics of 'Severe tumor lysis syndrome following splenic irradiation'. Together they form a unique fingerprint.

Cite this